About this Journal Submit a Manuscript Table of Contents
International Journal of Engineering Mathematics
Volume 2013 (2013), Article ID 920851, 4 pages
http://dx.doi.org/10.1155/2013/920851
Research Article

Sufficient Conditions of Asymptotic Stability of the Time-Varying Descriptor Systems

School of Science, Shenyang University of Technology, Shenyang 110870, China

Received 20 June 2013; Revised 10 October 2013; Accepted 6 November 2013

Academic Editor: Shuli Sun

Copyright © 2013 Xiaoming Su and Yali Zhi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We discuss the time-varying descriptor systems. Firstly, a sufficient condition of asymptotic stability and impulse-free is derived based on Riccati equation. Secondly, we design a state feedback controller to make the close-loop system asymptotically stable and impulse-free. Finally, a numerical example demonstrates the proposed results.

1. Introduction

Descriptor systems, also known as generalized state systems, have been widely studied in the past several decades. Descriptor systems have some special properties, such as regularity and impulse behavior. Asymptotic stability is one of the properties for this control systems. Many researchers have focused on the problems of asymptotic stability.

Lyapunov approach plays an important role in the analysis of control systems. Lyapunov approach has become a powerful method for standard state space systems. In recent years, many researchers are trying to apply this approach to descriptor systems.

Lyapunov equation of descriptor systems were firstly presented by Campell and Petzold [1], and the results were promoted by Lewis [2]; Lyapunov equation was used to study the structural stability of the descriptor systems by Khargonekar et al. [3], Wei [4], and Takaba et al. [5]; Lyapunov inequality and Riccati equation are introduced by Wei [4] and Takaba et al. [5]; Hsiung and Lee [6]; [710] presented necessary and sufficient conditions of the stability for time-varying descriptor systems; in [11], admissibility analysis for time-varying periodically descriptor systems was given; [12] presents new results for a generalized Lyapunov approach of linear time-varying periodically descriptor systems; a linear matrix differential inequality approach of linear descriptor systems was obtained in [13]; [1417] discussed the stabilization of several class of descriptor systems. Up to now, scholars introduced the necessary and sufficient condition of asymptotic stability and used the Lyapunov equation for solving the problems of asymptotic stability, stabilization; there is no effective method for solving the stabilization via a Riccati equation.

In this paper, we mainly consider sufficient conditions of asymptotic stability and impulse-free based on Riccati equation; the fast subsystem can be determined by the slow subsystem according to the second limited equivalence transformation on the previous basis; then we give a state feedback controller to make the time-varying descriptor systems asymptotically stable and impulse-free.

The paper is organized as follows. Section 2 presented the sufficient condition of asymptotic stability and impulse-free for the time-varying descriptor system. Section 3 gives the design of the state feedback controller of the time-varying descriptor system based on Lyapunov and Riccati equations. In Section 4, a numerical example illustrates the content of this paper studies in-line with the actual demand; the method also is more simple.

2. Asymptotic Stability of Time-Varying Descriptor Systems

Consider the following time-varying descriptor system: where is the state and is the output. is analytic matrix function. and .

Definition 1 (see [9]). For system (1), if there exists a scalar , such that , for all , then the system (1) is called uniformly regular.

From Definition 1, the regularity of the system (1) is equivalent to the analytical solvability in the sense of Campbell [7]. Put the system into the following decomposition.

For system (1), suppose the constant invertible matrices and such that then the system (1) is restricted equivalent to Obviously, the necessary and sufficient condition of impulse-free a for the system (1) is that is invertible.

Definition 2 (see [10]). If for any initial state: , there exist real number such that , then the system (1) is called asymptotically stable.

Lemma 3 (see [10]). If , then for any for all , . When , system (1) can be rewritten as follows: Then, we have

Theorem 4. Time-varying descriptor systems (4) is said asymptotically stable and impulse-free, if for all ; system (4) is uniformly regular, and the following conditions hold at the same time:(1); (2) is invertible;(3)if there exist is a symmetric matrix, so that Riccati equation has a positive definite symmetric solution , where .

Proof. Since system (4) is uniformly regular, all for all is invertible; then system (4) is impulse-free.
Let is a symmetric matrix, by Lemma 3, we get since so by the condition 3, we get where is minimum eigenvalue, according to Lyapunov stability; we have is asymptotically stable, since can be determined by .
Then time-varying descriptor systems (4) is said asymptotically stable.
The proof is completed.

3. Asymptotic Stabilization of Time-Varying Descriptor Systems

Definition 5 (see [12]). The system (1) is called strongly asymptotically stable, if the system (1) is impulse-free and asymptotical stable.

Definition 6 (see [16]). For the system (1), if there exists a state feedback , such that the close-loop system is strongly asymptotically stable, then the system (1) is called stabilized.

Theorem 7. Time-varying descriptor system (1) is said to be stabilized, if for all ; system (12) is uniformly regular, and the following conditions hold at the same time:(1); (2)for all is invertible;(3)if there exist is a symmetric matrix, so that Riccati equation, has a positive definite symmetric solution , and there exists a state feedback where , , and .

Proof. By Schur complement, it is easy to check that inequality (13) holds if and only if the following inequality holds: Taking the same line as Theorem 4, proved.

4. Numerical Example

For time-varying descriptor system (4), when , It is easy to calculate ; obviously, the system (4) is uniformly regular and impulse-free; let , , , and , by the Riccati equation, we get a positive definite symmetric solution , and , so the system (4) is asymptotically stable and impulse-free.

5. Conclusions

In this paper, a sufficient condition of asymptotical stability and impulse-free was presented, and a state feedback controller was designed in terms of Riccati equation to make the time-varying descriptor system asymptotically stable and impulse-free. Finally, a numerical example was presented to illustrate the main results.

Acknowledgments

This project is supported by the National Nature Science Foundation of China (no. 61074005) and the Talent Project of the High Education of Liaoning province, China, under Grant no. LR2012005.

References

  1. L. S. Campell and L. R. Petzold, “Canonical forms and solvable singular systems of differential equations,” SIAM Journal on Algebraic and Discrete Methods, vol. 4, no. 4, pp. 517–521, 1983. View at Publisher · View at Google Scholar
  2. F. L. Lewis, “A survey of linear singular systems,” Circuits, Systems, and Signal Processing, vol. 5, no. 1, pp. 3–36, 1986. View at Publisher · View at Google Scholar · View at Scopus
  3. P. P. Khargonekar, I. R. Petersen, and K. Zhou, “Robust stabilization of uncertain linear systems: quadratic stabilizability and H control theory,” IEEE Transactions on Automatic Control, vol. 35, no. 3, pp. 356–361, 1990. View at Publisher · View at Google Scholar · View at Scopus
  4. K. Wei, “Stabilization of linear time-invariant interval systems via constant state feedback control,” IEEE Transactions on Automatic Control, vol. 39, no. 1, pp. 22–32, 1994. View at Publisher · View at Google Scholar · View at Scopus
  5. K. Takaba, N. Morihira, and T. Katayama, “A generalized Lyapunov theorem for descriptor system,” Systems & Control Letters, vol. 24, no. 1, pp. 49–51, 1995. View at Publisher · View at Google Scholar · View at Scopus
  6. K. L. Hsiung and L. Lee, “Lyapunov inequality and bounded real lemma for discrete-time descriptor systems,” IEE Proceedings, vol. 146, no. 4, pp. 327–331, 1999. View at Publisher · View at Google Scholar · View at Scopus
  7. S. Hu and J. Wang, “On stabilization of a new class of linear time-invariant interval systems via constant state feedback control,” IEEE Transactions on Automatic Control, vol. 45, no. 11, pp. 2106–2111, 2000. View at Publisher · View at Google Scholar · View at Scopus
  8. S. Bittati, “30 years of periodic control—from analysis to design,” in Proceedings of the 3rd Asian Control Conference, pp. 1253–1258, Shanghai, China, 2000.
  9. X. Su and Q. Zhang, “Stability for time-varying singular system,” Journal of Northeastern University, vol. 22, no. 5, pp. 575–578, 2001.
  10. G. Hu and J. Sun, “Stability analysis for singular systems with time-varying,” Journal of Tongji University, vol. 31, no. 4, pp. 481–485, 2003.
  11. X. Su and M. Lv, “Analysis of admissibility for periodically time-varying descriptor systems,” Journal of Shenyang University of Technology, vol. 27, no. 6, pp. 710–713, 2005. View at Publisher · View at Google Scholar
  12. X. Su, M. Lv, H. Shi, and Q. Zhang, “Stability analysis for linear time-varying periodically descriptor systems: a generalized Lyapunov approach,” in Proceedings of the 6th World Congress on Intelligent Control and Automation (WCICA '06), pp. 728–732, Dalian, China, June 2006. View at Publisher · View at Google Scholar · View at Scopus
  13. M. Inoue, T. Wada, M. Ikeda, and E. Uezato, “Stabilization of linear time-varying descriptor systems: a linear matrix differential inequality approach,” in Proceedings of the International Conference on Control, Automation and Systems (ICCAS '08), pp. 1855–1860, COEX, Seoul, Korea, October 2008. View at Publisher · View at Google Scholar · View at Scopus
  14. D. Wu and J. Zhu, “On stability for a class of time-varying singular system,” Journal of Tongji University, vol. 38, no. 6, pp. 925–934, 2010. View at Publisher · View at Google Scholar · View at Scopus
  15. W. H. Chen, W. Fu, R. Du, and X. Lu, “Exponential stability of a class of linear time-varying singularly perturbed systems,” in Proceedings of the International Conference on Information Science and Technology (ICIST '11), pp. 778–783, Jiangsu, China, March 2011. View at Publisher · View at Google Scholar · View at Scopus
  16. X. Su, M. Lv, H. Shi, and Q. Zhang, “Stability analysis for linear time-varying periodically descriptor systems: a generalized Lyapunov approach,” in Proceedings of the 6th World Congress on Intelligent Control and Automation (WCICA '06), pp. 728–732, Dalian, China, June 2006. View at Publisher · View at Google Scholar · View at Scopus
  17. M. Inoue, T. Wada, M. Ikeda, and E. Uezato, “Stabilization of linear time-varying descriptor systems: a linear matrix differential inequality approach,” in Proceedings of the International Conference on Control, Automation and Systems (ICCAS '08), pp. 1855–1860, COEX, Seoul, Korea, October 2008. View at Publisher · View at Google Scholar · View at Scopus